MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 TEMPORARY PACING ELECTRODE

C.R. BARD, INC. (COVINGTON) -1018233 TEMPORARY PACING ELECTRODE
Catalog Number 006241P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Bacterial Infection (1735)
Date of Event 08/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
In the online survey a physician stated that the patient experienced perforation (arterial or cardiac) prior to the device placement and pulmonary embolism, bacterial infection in groin complications were directly attributable to the device and pte was needed for pulmonary embolism and groin was needed for infection in relation to 006241p - 6f/125cm semi-floating bipolar/temporary pacing/prot.Pin.It was unknown what medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event is inconclusive because no sample was returned for evaluation and further investigation was not conclusive.A potential root cause for this failure mode could be ¿product specification & product testing".The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "the risks of using temporary pacing catheters include those risks related to heart catheterization, such as thromboembolism, perforation, tamponade, and infection.The induction of an unintended arrhythmia is a known complication." "this device should be used only by or under the supervision of physicians trained in the techniques of transvenous intracardiac studies and temporary pacing." "this device is for one time use only.Reuse or resterilization can impair the structural integrity and/or performance of the catheter.Adverse patient reactions can also result from reuse." "reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
 
Event or Problem Description
Critical care nurses reported in an online survey that the patient experienced perforation (arterial or cardiac) prior to the device placement and pulmonary embolism, bacterial infection in groin complications were directly attributable to the device and pte was needed for pulmonary embolism and groin was needed for infection in relation to 006241p - 6f/125cm semi-floating bipolar/temporary pacing/prot.Pin.It was unknown what medical intervention was reported.

Brand Name
TEMPORARY PACING ELECTRODE
Common Device Name
TEMPORARY PACING ELECTRODE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17627532
Report Number1018233-2023-06350
Device Sequence Number15339765
Product Code LDF
UDI-Device Identifier00801741011238
UDI-Public(01)00801741011238
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number006241P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer11/18/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown